Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Some Optimum Algorithms for Scheduling Problems with Changeover Costs

T. C. Hu, Y. S. Kuo and F. Ruskey
Operations Research
Vol. 35, No. 1 (Jan. - Feb., 1987), pp. 94-99
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/170914
Page Count: 6
  • Download ($30.00)
  • Cite this Item
Some Optimum Algorithms for Scheduling Problems with Changeover Costs
Preview not available

Abstract

We consider a production line that can produce one of n items per day. The demand schedule for all items is known in advance, and all items must be produced on or before their deadlines. We want a production schedule that meets all demand deadlines and minimizes the total changeover cost. The changeover cost has a special structure: it is (i) one dollar if the production line changes from producing item i to item j and i is less than j, and (ii) zero if i is greater than or equal to j. We also consider multiple identical production lines with all demands due at the end of every month, and assume that there is exactly enough demand at the end of every month. We obtain optimum production schedules for both the single-line and multiple-line case.

Page Thumbnails

  • Thumbnail: Page 
94
    94
  • Thumbnail: Page 
95
    95
  • Thumbnail: Page 
96
    96
  • Thumbnail: Page 
97
    97
  • Thumbnail: Page 
98
    98
  • Thumbnail: Page 
99
    99